Alert archive / South Carolina / Freeze Warnings in 2008
Freeze Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Oct 29, 2008, 3:25 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 30, 2008, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 3:25 PM EDT (19:25 UTC)
- In effect from
- Oct 30, 2008, 4:00 AM EDT
- Expired
- Oct 30, 2008, 3:46 AM EDT
- In force
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 291925 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 325 PM EDT WED OCT 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301300- /O.NEW.KCAE.FZ.W.0003.081030T0800Z-081030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 325 PM EDT WED OCT 29 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING... WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. COOL HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO COOL INTO THE UPPER 20S AND LOWER 30S ACROSS THE AREA. IN ADDITION TO FREEZING TEMPERATURES...AREAS OF FROST IS EXPECTED TO FORM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS72 KCAE 300115 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 915 PM EDT WED OCT 29 2008 ...FREEZE WARNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301300- /O.CON.KCAE.FZ.W.0003.081030T0800Z-081030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 915 PM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM THURSDAY. LOWS TONIGHT WILL BE IN THE UPPER 20S AND LOWER 30S WITH FROST. CANADIAN HIGH PRESSURE IS RESPONSIBLE FOR THE COOL TEMPERATURES. SIMILAR TEMPERATURES ARE EXPECTED THURSDAY NIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 300746 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EDT THU OCT 30 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 301300- /O.CAN.KCAE.FZ.W.0003.081030T0800Z-081030T1300Z/ /O.NEW.KCAE.FR.Y.0005.081030T0800Z-081030T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 346 AM EDT THU OCT 30 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S ACROSS THE ADVISORY AREA BY SUNRISE. THIS WILL BE ENOUGH TO PRODUCE AREAS OF FROST EARLY THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:18 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 29, 3:18 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
318 PM EDT WED OCT 29 2008
.SYNOPSIS...
COOL HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH FRIDAY.
A DRY COLD FRONT WILL CROSS THE LATE SUNDAY. HIGH PRESSURE
WILL RIDGE IN FROM THE NORTH FOR THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPPER TROUGH OVER THE NORTHEAST PART OF THE COUNTRY WILL CONTINUE
TO SWING EAST OVERNIGHT. SURFACE RIDGE OVER THE LOWER MS RIVER
VALLEY MOVES EAST WITH ITS CENTER OVER THE CENTRAL APPALACHIANS BY
MORNING. CLEAR SKIES...NEAR CALM WINDS AND DRY AIRMASS WILL ALLOW
FOR RADIATIONAL COOLING OVERNIGHT. 12Z NAM INDICATING THE
DEVELOPMENT OF A LOW LEVEL JET LATE TONIGHT. GFS SHOWING WEAKER
BOUNDARY LAYER WINDS. WE ARE FORECASTING TEMPS LOWER THAN MOS
GUIDANCE FOR THE OVERNIGHT...CLOSER TO THOSE OF LAST NIGHT. TEMPS
ONCE AGAIN IN THE UPPER 20S TO LOWER 30S. HAVE ISSUED A FREEZE
WARNING FOR TONIGHT AND MENTIONED AREAS OF FROST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER TROUGH OVER THE NORTHWESTERN PART OF THE COUNTRY CLOSES OFF AS
IT MOVES INTO THE MID MS RIVER VALLEY THROUGH FRIDAY NIGHT. RISING
HEIGHTS OVER OUR AREA AS THE UPPER TROUGH PULLS AWAY FROM THE THE
NORTHEASTERN STATES. SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA
THURSDAY THROUGH FRIDAY NIGHT. PH2O LESS THAN 0.50 INCH. DRY
WEATHER CONTINUES WITH BELOW NORMAL...YET MODERATING...TEMPERATURES.
HIGHS IN THE 60S WITH LOWS IN THE LOW/MID 30S. FROST/FREEZE
CONDITIONS MAY BE SEEN AGAIN EARLY FRIDAY MORNING.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGING OVER THE SOUTHWESTERN STATES INTO THE DAKOTAS AND
LONG WAVE TROUGH OVER THE EASTERN U.S. ON SATURDAY. MODELS SHOWING A
CUT OFF LOW OVER THE LOWER MS RIVER VALLEY OR EASTERN GULF OF MEXICO
AND MOVING EASTWARD...INDUCING A SURFACE WAVE OFF THE SOUTHEAST
COAST TUESDAY INTO WEDNESDAY. SURFACE HIGH PRESSURE OVER THE
SOUTHEASTERN STATES HOLD DRY WEATHER SATURDAY. REINFORCING DRY
FRONTAL BOUNDARY CROSSES THE AREA LATE SUNDAY WITH COOLER TEMPS
MONDAY. HIGH PRESSURE OVER EASTERN CANADA AND THE NEW ENGLAND STATES
WEDGES INTO THE CAROLINAS MONDAY THROUGH WEDNESDAY. ONSHORE FLOW AND
MOISTURE ADVECTION COULD BRING A CHANCE OF RAIN TO THE AREA MONDAY
INTO WEDNESDAY. GFS ENSEMBLE POPS SHOWING LARGE SPREAD. TEMPS NEAR
NORMAL..EXCEPT COOLER MONDAY BEHIND FRONTAL PASSAGE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
DRY HIGH PRESSURE TO BUILD INTO THE AREA THROUGH TAF PERIOD.
EXPECT W/NW WINDS AROUND 6-10 KTS DURING THE AFTERNOON WITH CLEAR
SKIES. WINDS SHOULD BECOME RATHER LIGHT OVERNIGHT. VFR CONDITIONS
THROUGHOUT THE 24 HOUR TAF PERIOD. WINDS TO SWITCH TO THE NE
THURSDAY MORNING.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WARNING FROM 4 AM TO 9 AM EDT THURSDAY FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...FREEZE WARNING FROM 4 AM TO 9 AM EDT THURSDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...Hazardous weather outlook, Oct 29, 9:03 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 903 AM EDT WED OCT 29 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-301315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 903 AM EDT WED OCT 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in South Carolina, 2008Freeze Warnings in Georgia, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.